• Previous Article
    On existence and nonexistence of positive solutions of an elliptic system with coupled terms
  • CPAA Home
  • This Issue
  • Next Article
    On the blow-up solutions for the fractional nonlinear Schrödinger equation with combined power-type nonlinearities
September 2018, 17(5): 1765-1783. doi: 10.3934/cpaa.2018084

Positive radial solutions of a nonlinear boundary value problem

1. 

Universidad de Santiago de Chile, Casilla 307, Correo 2, Santiago, Chile

2. 

Universidad Técnica Federico Santa María, Av. Espana 1680, Casilla 110-V, Valparaíso, Chile

3. 

Instituto de Alta Investigación, Universidad de Tarapacá Casilla 7-D, Arica, Chile

Received  May 2017 Revised  January 2018 Published  April 2018

In this work we study the following quasilinear elliptic equation:
$\left\{ {\begin{array}{*{20}{l}}{ - {\rm{div}}(\frac{{|x{|^\alpha }\nabla u}}{{{{(a(|x|) + g(u))}^\gamma }}}) = |x{|^\beta }{u^p}}&{{\rm{in}} \ \Omega }\\{u = 0}&{{\rm{on}}\;\;\;\;\partial \Omega }\end{array}} \right.$
where
$ a $
is a positive continuous function,
$ g $
is a nonnegative and nondecreasing continuous function,
$ Ω = B_R $
, is the ball of radius
$ R>0 $
centered at the origin in
$ \mathbb{R} ^N $
,
$N≥3 $
and, the constants
$ α,β∈\mathbb{R} $
,
$ γ∈(0,1) $
and
$ p>1 $
.
We derive a new Liouville type result for a kind of "broken equation". This result together with blow-up techniques, a priori estimates and a fixed-point result of Krasnosel'skii, allow us to ensure the existence of a positive radial solution. In this paper we also obtain a non-existence result, proven through a variation of the Pohozaev identity.
Citation: Patricio Cerda, Leonelo Iturriaga, Sebastián Lorca, Pedro Ubilla. Positive radial solutions of a nonlinear boundary value problem. Communications on Pure & Applied Analysis, 2018, 17 (5) : 1765-1783. doi: 10.3934/cpaa.2018084
References:
[1]

A. AlvinoL. BoccardoV. FeroneL. Orsina and G. Trombetti, Existence results for nonlinear elliptic equations with degenerate coercivity, Annali di Matematica., 182 (2000), 53-79.

[2]

A. BenkiraneA. Youssfi and D. Meskine, Bounded solutions for nonlinear elliptic equations with degenerate coercivity and data in an L log L, Bull. Belg Math. Soc. Simon Stevin, 15 (2008), 369-375.

[3]

L. Boccardo, Some elliptic problems whit degenerate coercivity, Avanced Nonlinear Studies,, 6 (2006), 1-12.

[4]

L. Boccardo and H. Brezis, Some Remarks on a class of elliptic equations with degenerate coercivity, Bollettino U. M. I., 8 (2003), 521-530.

[5]

L. BoccardoA. Dall'aglio and L. Orsina, Existence and regularity results for some elliptic equations with degenerate coercivity, Atti Sem. Mat. Fis. Univ. Modena., 46 (1998), suppl., 51-81.

[6]

L. BoccardoS. Segura de León and C. Trombetti, Bounded and unbounded solutions for a class of quasi-linear elliptic problems whit a quadratic gradient term, J. Math. Pures Appl., 9 (2001), 919-940.

[7]

P. ClementD. de Figueiredo and E. Mitidieri, Quasilinear elliptic equation with critical exponents, Topol. Methods Nonlinear Anal., 7 (1996), 133-170.

[8]

P. ClementR. Manásevich and E. Mitidieri, Positive solutions for a quasilinear system via blow up, Comm. in P.D.E., 18 (1993), 2071-2106.

[9]

L. Evans, Partial Differential Equations, American Mathematical Soc., 01 June 1998.

[10]

M. A. Krasnosel'skii, Positive Solutions of Operators Equations, Noordhoff, Groningen, 1964.

[11]

S. N. Armstrong and B. Sirakov, Nonexistence of positive supersolutions of elliptic equations via the maximum principle, Comm. Partial Differential Equations, 36 (2011), 2011-2047.

[12]

M-F. Bidaut-Veron, Local and global behavior of solutions of quasilinear equations of Emden-Fowler type, Arch. Rational Mech. Anal., 107 (1989), 293-324.

[13]

M-F. Bidaut-Veron and S. Pohozaev, Nonexistence results and estimates for some nonlinear elliptic problems, J. Anal. Math., 84 (2001), 1-49.

[14]

Ph. ClementD. G. de Figueiredo and E. Mitidieri, Positive solutions of semilinear elliptic systems, Comm. Partial Differential Equations, 17 (1992), 923-940.

[15]

L. Damascelli, A. Farina, B. Sciunzi and E. Valdinoci, Liouville results for m-Laplace equations of Lane-Emden-Fowler type, Ann. Inst. H. Poincaré Anal. Non Linéaire, 26 (2009), 1099-1119

[16]

B. Gidas and J. Spruck, A priori bounds for positive solutions of nonlinear elliptic equations, Comm. Partial Differential Equations, 6 (1981), 883-901.

[17]

B. Gidas and J. Spruck, J. Global and local behavior of positive solutions of nonlinear elliptic equations, Comm. Pure Appl. Math., 34 (1981), 525-598.

[18]

N. KawanoW. Ni and S. Yotsutani, A generalized Pohozaev identity and its applications, J. Math. Soc. Jpn., 42 (1990), 541-564.

[19]

M. A. Krasnoselskii, Fixed point of cone-compressing or cone-extending operators Soviet, Math. Dokl., 1 (1960), 1285-1288.

[20]

E. Mitidieri and S. I. Pokhozhaev, Absence of positive solutions for quasilinear elliptic problems in $ \mathbb{R} ^N $, Tr. Mat. Inst. Steklova, 227 (1999) 192-222 (Issled. po Teor. Differ. Funkts. Mnogikh Perem. i ee Prilozh. 18).

[21]

S. I. Pohožaev, On the eigenfunctions of the equation $ Δ u+λ f(u)=0 $, Dokl. Akad. Nauk SSSR, 165 (1965), 36-39.

[22]

J. Serrin and H. Zou, Cauchy-Liouville and universal boundedness theorems for quasilinear elliptic equations and inequalities, Acta Math., 189 (2002), 79-142.

show all references

References:
[1]

A. AlvinoL. BoccardoV. FeroneL. Orsina and G. Trombetti, Existence results for nonlinear elliptic equations with degenerate coercivity, Annali di Matematica., 182 (2000), 53-79.

[2]

A. BenkiraneA. Youssfi and D. Meskine, Bounded solutions for nonlinear elliptic equations with degenerate coercivity and data in an L log L, Bull. Belg Math. Soc. Simon Stevin, 15 (2008), 369-375.

[3]

L. Boccardo, Some elliptic problems whit degenerate coercivity, Avanced Nonlinear Studies,, 6 (2006), 1-12.

[4]

L. Boccardo and H. Brezis, Some Remarks on a class of elliptic equations with degenerate coercivity, Bollettino U. M. I., 8 (2003), 521-530.

[5]

L. BoccardoA. Dall'aglio and L. Orsina, Existence and regularity results for some elliptic equations with degenerate coercivity, Atti Sem. Mat. Fis. Univ. Modena., 46 (1998), suppl., 51-81.

[6]

L. BoccardoS. Segura de León and C. Trombetti, Bounded and unbounded solutions for a class of quasi-linear elliptic problems whit a quadratic gradient term, J. Math. Pures Appl., 9 (2001), 919-940.

[7]

P. ClementD. de Figueiredo and E. Mitidieri, Quasilinear elliptic equation with critical exponents, Topol. Methods Nonlinear Anal., 7 (1996), 133-170.

[8]

P. ClementR. Manásevich and E. Mitidieri, Positive solutions for a quasilinear system via blow up, Comm. in P.D.E., 18 (1993), 2071-2106.

[9]

L. Evans, Partial Differential Equations, American Mathematical Soc., 01 June 1998.

[10]

M. A. Krasnosel'skii, Positive Solutions of Operators Equations, Noordhoff, Groningen, 1964.

[11]

S. N. Armstrong and B. Sirakov, Nonexistence of positive supersolutions of elliptic equations via the maximum principle, Comm. Partial Differential Equations, 36 (2011), 2011-2047.

[12]

M-F. Bidaut-Veron, Local and global behavior of solutions of quasilinear equations of Emden-Fowler type, Arch. Rational Mech. Anal., 107 (1989), 293-324.

[13]

M-F. Bidaut-Veron and S. Pohozaev, Nonexistence results and estimates for some nonlinear elliptic problems, J. Anal. Math., 84 (2001), 1-49.

[14]

Ph. ClementD. G. de Figueiredo and E. Mitidieri, Positive solutions of semilinear elliptic systems, Comm. Partial Differential Equations, 17 (1992), 923-940.

[15]

L. Damascelli, A. Farina, B. Sciunzi and E. Valdinoci, Liouville results for m-Laplace equations of Lane-Emden-Fowler type, Ann. Inst. H. Poincaré Anal. Non Linéaire, 26 (2009), 1099-1119

[16]

B. Gidas and J. Spruck, A priori bounds for positive solutions of nonlinear elliptic equations, Comm. Partial Differential Equations, 6 (1981), 883-901.

[17]

B. Gidas and J. Spruck, J. Global and local behavior of positive solutions of nonlinear elliptic equations, Comm. Pure Appl. Math., 34 (1981), 525-598.

[18]

N. KawanoW. Ni and S. Yotsutani, A generalized Pohozaev identity and its applications, J. Math. Soc. Jpn., 42 (1990), 541-564.

[19]

M. A. Krasnoselskii, Fixed point of cone-compressing or cone-extending operators Soviet, Math. Dokl., 1 (1960), 1285-1288.

[20]

E. Mitidieri and S. I. Pokhozhaev, Absence of positive solutions for quasilinear elliptic problems in $ \mathbb{R} ^N $, Tr. Mat. Inst. Steklova, 227 (1999) 192-222 (Issled. po Teor. Differ. Funkts. Mnogikh Perem. i ee Prilozh. 18).

[21]

S. I. Pohožaev, On the eigenfunctions of the equation $ Δ u+λ f(u)=0 $, Dokl. Akad. Nauk SSSR, 165 (1965), 36-39.

[22]

J. Serrin and H. Zou, Cauchy-Liouville and universal boundedness theorems for quasilinear elliptic equations and inequalities, Acta Math., 189 (2002), 79-142.

[1]

Tomasz Adamowicz, Przemysław Górka. The Liouville theorems for elliptic equations with nonstandard growth. Communications on Pure & Applied Analysis, 2015, 14 (6) : 2377-2392. doi: 10.3934/cpaa.2015.14.2377

[2]

D. Bartolucci, L. Orsina. Uniformly elliptic Liouville type equations: concentration compactness and a priori estimates. Communications on Pure & Applied Analysis, 2005, 4 (3) : 499-522. doi: 10.3934/cpaa.2005.4.499

[3]

SYLWIA DUDEK, IWONA SKRZYPCZAK. Liouville theorems for elliptic problems in variable exponent spaces. Communications on Pure & Applied Analysis, 2017, 16 (2) : 513-532. doi: 10.3934/cpaa.2017026

[4]

Parin Chaipunya, Poom Kumam. Fixed point theorems for cyclic operators with application in Fractional integral inclusions with delays. Conference Publications, 2015, 2015 (special) : 248-257. doi: 10.3934/proc.2015.0248

[5]

M. Á. Burgos-Pérez, J. García-Melián, A. Quaas. Classification of supersolutions and Liouville theorems for some nonlinear elliptic problems. Discrete & Continuous Dynamical Systems - A, 2016, 36 (9) : 4703-4721. doi: 10.3934/dcds.2016004

[6]

Pavol Quittner, Philippe Souplet. Parabolic Liouville-type theorems via their elliptic counterparts. Conference Publications, 2011, 2011 (Special) : 1206-1213. doi: 10.3934/proc.2011.2011.1206

[7]

Xavier Cabré, Manel Sanchón, Joel Spruck. A priori estimates for semistable solutions of semilinear elliptic equations. Discrete & Continuous Dynamical Systems - A, 2016, 36 (2) : 601-609. doi: 10.3934/dcds.2016.36.601

[8]

Xiaohui Yu. Liouville type theorems for singular integral equations and integral systems. Communications on Pure & Applied Analysis, 2016, 15 (5) : 1825-1840. doi: 10.3934/cpaa.2016017

[9]

Dong Li, Xinwei Yu. On some Liouville type theorems for the compressible Navier-Stokes equations. Discrete & Continuous Dynamical Systems - A, 2014, 34 (11) : 4719-4733. doi: 10.3934/dcds.2014.34.4719

[10]

Paolo Perfetti. Fixed point theorems in the Arnol'd model about instability of the action-variables in phase-space. Discrete & Continuous Dynamical Systems - A, 1998, 4 (2) : 379-391. doi: 10.3934/dcds.1998.4.379

[11]

Alberto Farina. Symmetry of components, Liouville-type theorems and classification results for some nonlinear elliptic systems. Discrete & Continuous Dynamical Systems - A, 2015, 35 (12) : 5869-5877. doi: 10.3934/dcds.2015.35.5869

[12]

Philippe Souplet. Liouville-type theorems for elliptic Schrödinger systems associated with copositive matrices. Networks & Heterogeneous Media, 2012, 7 (4) : 967-988. doi: 10.3934/nhm.2012.7.967

[13]

Quoc Hung Phan. Optimal Liouville-type theorems for a parabolic system. Discrete & Continuous Dynamical Systems - A, 2015, 35 (1) : 399-409. doi: 10.3934/dcds.2015.35.399

[14]

Dongho Chae, Shangkun Weng. Liouville type theorems for the steady axially symmetric Navier-Stokes and magnetohydrodynamic equations. Discrete & Continuous Dynamical Systems - A, 2016, 36 (10) : 5267-5285. doi: 10.3934/dcds.2016031

[15]

Anna Maria Candela, Giuliana Palmieri. Some abstract critical point theorems and applications. Conference Publications, 2009, 2009 (Special) : 133-142. doi: 10.3934/proc.2009.2009.133

[16]

Lorenzo D'Ambrosio, Enzo Mitidieri. Hardy-Littlewood-Sobolev systems and related Liouville theorems. Discrete & Continuous Dynamical Systems - S, 2014, 7 (4) : 653-671. doi: 10.3934/dcdss.2014.7.653

[17]

Qiaoyi Hu, Zhixin Wu, Yumei Sun. Liouville theorems for periodic two-component shallow water systems. Discrete & Continuous Dynamical Systems - A, 2018, 38 (6) : 3085-3097. doi: 10.3934/dcds.2018134

[18]

Jingbo Dou, Huaiyu Zhou. Liouville theorems for fractional Hénon equation and system on $\mathbb{R}^n$. Communications on Pure & Applied Analysis, 2015, 14 (5) : 1915-1927. doi: 10.3934/cpaa.2015.14.1915

[19]

Hatem Hajlaoui, Abdellaziz Harrabi, Foued Mtiri. Liouville theorems for stable solutions of the weighted Lane-Emden system. Discrete & Continuous Dynamical Systems - A, 2017, 37 (1) : 265-279. doi: 10.3934/dcds.2017011

[20]

Linfen Cao, Wenxiong Chen. Liouville type theorems for poly-harmonic Navier problems. Discrete & Continuous Dynamical Systems - A, 2013, 33 (9) : 3937-3955. doi: 10.3934/dcds.2013.33.3937

2017 Impact Factor: 0.884

Metrics

  • PDF downloads (66)
  • HTML views (139)
  • Cited by (0)

[Back to Top]